Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 4, 2007, 5:13 PM MDT for De Baca County, New Mexico. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 5:13 PM MDT (23:13 UTC)
- Expired
- Jul 4, 2007, 6:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 60 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:35 PM MDT | TSTM WND GST 60 | 5 S Fort Sumner, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1230 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 042313 RRA SVRABQ NMC011-050015- /O.NEW.KABQ.SV.W.0142.070704T2313Z-070705T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 513 PM MDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 615 PM MDT * AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF FORT SUMNER...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN DE BACA COUNTY AROUND 530 PM MDT... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3447 10408 3448 10430 3414 10436 3413 10404 $$ 40
2 follow-up statements
000
WWUS55 KABQ 042342
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 PM MDT WED JUL 4 2007
NMC011-050015-
/O.CON.KABQ.SV.W.0142.000000T0000Z-070705T0015Z/
DE BACA-
542 PM MDT WED JUL 4 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DE
BACA COUNTY UNTIL 615 PM MDT...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EAST CENTRAL DE BACA COUNTY...OR ABOUT 16 MILES
SOUTHEAST OF FORT SUMNER...MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN DE BACA COUNTY AROUND 600 PM MDT...
RURAL SOUTHEASTERN DE BACA COUNTY AROUND 610 PM MDT...
LAT...LON 3434 10395 3435 10422 3402 10429 3402 10417
3409 10417 3410 10395
$$
44000
WWUS55 KABQ 050012
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MDT WED JUL 4 2007
NMC011-050022-
/O.EXP.KABQ.SV.W.0142.000000T0000Z-070705T0015Z/
DE BACA-
612 PM MDT WED JUL 4 2007
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 615 PM MDT FOR
SOUTHEASTERN DE BACA COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3434 10395 3435 10422 3402 10429 3402 10417
3409 10417 3410 10395
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:00 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 4, 3:00 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED JUL 4 2007 .DISCUSSION...DEWPOINTS HAVE INCREASED LAST 24 HOURS FROM 5 TO 15 DEGREES OVER RIO GRANDE VALLEY AND CONTDVD...EVEN OUT AT KGUP AND KFMN. HASN/T MIXED OUT YET THIS AFTERNOON EVEN THOUGH THE BIG JUMP ONLY STARTED TO SHOW UP AROUND MIDMORNING AT KGUP. IN ADDITION...SHIFT IN STEERING FLOW LOOKS EVIDENT ON AZTEC PROFILER...SO EXPECT STORMS DEVELOPING OVER SOUTHWEST COLORADO HIGH TERRAIN COULD DRIFT INTO NW PLATEAU LATE THIS AFTERNOON OR THIS EVENING. CONVECTION GOT OFF TO A QUICK START...BY 10 AM...OVER THE EAST SLOPES SANGRE DE CRISTO MOUNTAINS. MEANWHILE...UPPER HIGH CENTER HAS EXPANDED INTO THE GREAT BASIN AS WAS PREVIOUSLY INDICATED. DISTURBANCE OVER WESTERN KANSAS THIS MORNING IS SHOWN BY GFS TO ROUND THE CORNER AND THEN MOVE SOUTHWEST IN THE UPPER HIGH CIRCULATION...AND POSSIBLY IMPACT EAST CENTRAL AND SOUTHEAST NEW MEXICO LATER TONIGHT AND EARLY THURSDAY. THEREFORE WILL LIKELY BE MAKING SOME ADJUSTMENTS TO POPS IN THE SHORT TERM. NAM SUGGESTS ANOTHER GOOD PUSH DOWN THE PLAINS THURSDAY NIGHT WITH SURFACE HIGH OVER NORTHEAST NEW MEXICO SHOWING UP FRIDAY MORNING. OTHERWISE...BASIC SHORT TERM TRENDS OF INCREASING MOISTURE AND INSTAB SHIFTING WESTWARD REMAIN PRETTY MUCH UNCHANGED FROM YESTERDAY. EXPECT ANOTHER BOUT OF EAST CANYON WINDS IN THE KABQ AREA TONIGHT AS WELL AS AGAIN THURSDAY NIGHT. STILL SOME DIFFICULTY IN DETERMINING HOW MUCH AFFECT THE WEAK AREA OF LOW PRESSURE ALOFT OVER TEXAS WILL HAVE ON THE FORECAST AREA. MOISTURE HAS INCREASED DUE TO THE NORTHEAST FLOW...BUT MODELS CONTINUE TO FLIP FLOP. THE QUESTION REMAINS WHETHER OR NOT THE RIDGE WILL BUILD STRONGLY ENOUGH TO KEEP THE LOW PRESSURE AREA AT ARMS LENGTH AND AWAY FROM THE FORECAST AREA...OR ALLOW IT TO DRIFT WESTWARD SUFFICIENTLY TO INFLUENCE THE WEATHER OVER EASTERN NEW MEXICO...THE LATTER BASED ON THE LATEST VERSION OF THE ECMWF. THE GFS INDICATES THE RIDGE WILL RETROGRADE A BIT...ALLOWING ANY DISTURBANCE IN THE NORTHWEST FLOW AS WELL AS ASSOCIATED SURFACE FRONTS...TO AFFECT NORTHERN AND EASTERN NEW MEXICO. FOR NOW WILL STICK WITH THE STANDARD ISSUE GRIDS FOR THE WEEKEND AND EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 97 65 93 / 20 10 30 20 GALLUP.......................... 54 92 54 87 / 20 20 30 20 GRANTS.......................... 59 89 57 86 / 30 20 30 20 GLENWOOD........................ 56 94 56 92 / 30 20 20 30 CHAMA........................... 50 82 46 80 / 30 30 30 20 LOS ALAMOS...................... 56 79 57 83 / 40 20 20 10 RED RIVER....................... 43 74 43 72 / 40 30 20 20 TAOS............................ 55 83 50 84 / 50 20 20 10 SANTA FE........................ 57 84 55 84 / 50 20 20 20 SANTA FE AIRPORT................ 62 87 57 86 / 40 20 20 10 ESPANOLA........................ 62 89 58 89 / 40 20 20 10 ALBUQUERQUE HEIGHTS............. 67 90 66 89 / 30 20 20 10 ALBUQUERQUE VALLEY.............. 66 92 62 90 / 30 20 20 10 ALBUQUERQUE FOOTHILLS........... 66 87 62 87 / 40 20 20 10 ALBUQUERQUE WEST MESA........... 66 92 63 91 / 30 20 20 10 SOCORRO......................... 64 92 63 91 / 30 20 20 10 SANDIA PARK/CEDAR CREST......... 58 79 57 84 / 40 30 20 20 MORIARTY/ESTANCIA............... 57 83 56 84 / 50 30 20 20 CARRIZOZO....................... 61 87 59 84 / 50 30 10 10 RUIDOSO......................... 53 81 53 82 / 40 30 10 20 RATON........................... 54 84 52 84 / 30 30 10 10 LAS VEGAS....................... 53 82 50 81 / 40 30 20 20 ROY............................. 57 82 55 82 / 20 20 10 10 CLAYTON......................... 59 85 60 87 / 30 10 10 10 SANTA ROSA...................... 61 88 58 88 / 30 20 10 10 TUCUMCARI....................... 65 89 62 90 / 30 20 10 10 FORT SUMNER..................... 65 87 63 87 / 30 20 10 10 CLOVIS.......................... 64 85 62 87 / 40 20 10 10 PORTALES........................ 64 86 62 86 / 40 20 10 10 ROSWELL......................... 68 90 65 90 / 40 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 4, 5:40 AM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MDT WED JUL 4 2007 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 540 AM MDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON MAINLY FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EXPANDING SOUTHWARD MAY PRODUCE LOCALLY GUSTY WINDS AND A FEW MINUTES OF SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
In the hours before
Special weather statement, Jul 4, 4:28 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 428 PM MDT WED JUL 4 2007 NMZ014-042300- SOUTHWEST MOUNTAINS/UPPER GILA REGION- 428 PM MDT WED JUL 4 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CATRON COUNTY... AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR GLENWOOD. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALMA...MOGOLLON AND PLEASANTON. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. GUYER
Local storm report, Jul 4, 4:37 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 SE SAN FELIPE PUEBLO 35.41N 106.40W
07/04/2007 E1.00 INCH SANDOVAL NM NWS EMPLOYEE
QUARTER SIZE HAIL COVERING INTERSTATE 25 AT MILE MARKER
251. REPORTED BY RETIRED NWS EMPLOYEE.
&&
CJONESLocal storm report, Jul 4, 4:38 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL ALGODONES 35.38N 106.48W
07/04/2007 E0.75 INCH SANDOVAL NM TRAINED SPOTTER
STARTED AT 415 PM AND HAIL IS STILL ONGOING AT 435 PM
&&
GUYERSpecial weather statement, Jul 4, 4:57 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 457 PM MDT WED JUL 4 2007 NMZ009-042330- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 457 PM MDT WED JUL 4 2007 ...STRONG THUNDERSTORMS NORTH OF ALBUQUERQUE... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL OVER BERNALILLO. THIS STORM IS MOVING VERY SLOWLY SOUTH AROUND 5 MPH TOWARD SANDIA PUEBLO AND THE NORTHERN PORTIONS OF THE CITY OF ALBUQUERQUE. IF THIS STORM HOLDS TOGETHER IT WILL MOVE INTO THE CITY OF ALBUQUERQUE BETWEEN 515 AND 530 PM. GUYER
Special weather statement, Jul 4, 4:58 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 458 PM MDT WED JUL 4 2007 NMZ014-042345- SOUTHWEST MOUNTAINS/UPPER GILA REGION- 458 PM MDT WED JUL 4 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHWESTERN CATRON COUNTY... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MOGOLLON. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALMA...CRUZVILLE... GLENWOOD...PLEASANTON AND SAN FRANCISCO PLAZA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. GUYER
Local storm report, Jul 4, 5:01 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL ALGODONES 35.38N 106.48W
07/04/2007 E1.00 INCH SANDOVAL NM PUBLIC
&&
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:21 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 39 min |
| Jul 4, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 59 min |
| Jul 4, 5:13 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.